MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 ZIMMER HUDSON TO HUDSON ADAPTR; GENERAL/MISC INSTRUMENT

DEPUY ORTHOPAEDICS, INC. 1818910 ZIMMER HUDSON TO HUDSON ADAPTR; GENERAL/MISC INSTRUMENT
Catalog Number 244300000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Information (3190)
Date of Event 08/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that after reaming with the summit tapered reamers, the reamer handles would disconnect from the hudson adaptor and would keep pulling the reamer out of the femoral canal.Upon inspection during the procedure, the scrub nurse found that the adaptor looked to be bent at the point of connection.After terminally sterilized by mdr, they couldn't find a major bend or any damage, but the adaptor did not seem to hold the connection well.Considering that the reamer handles were not damaged whatsoever, they decided that the problem must be with the hudson adaptor and that it should be replaced in order to avoid any such problem again.
 
Additional Manufacturer Narrative
Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ZIMMER HUDSON TO HUDSON ADAPTR
Common Device Name
GENERAL/MISC INSTRUMENT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582
MDR Report Key7029517
Report Number1818910-2017-28932
Device Sequence Number19118767
Product Code HWE
UDI-Device Identifier10603295124597
UDI-Public10603295124597
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number244300000
Device Lot NumberBL1202
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2017
Initial Date Received by Manufacturer 08/18/2017
Supplement Date Received by Manufacturer10/13/2017
Initial Report FDA Received Date11/14/2017
Supplement Report FDA Received Date11/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1